Alert archive / Maine / Gale Warnings in 2009

Gale Warning 49, NWS Gray, ME

January 2, 2009

NWS Gray, ME issued this gale warning at Jan 2, 2009, 3:14 PM EST. It took effect at Jan 3, 2009, 2:00 AM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2009, 3:14 PM EST (20:14 UTC)
In effect from
Jan 3, 2009, 2:00 AM EST
Expired
Jan 4, 2009, 5:15 AM EST
In force
27 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WHUS71 KGYX 022014
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
314 PM EST FRI JAN 2 2009

ANZ150>154-031115-
/O.UPG.KGYX.GL.A.0001.090103T1100Z-090104T1000Z/
/O.NEW.KGYX.GL.W.0049.090103T1300Z-090104T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
314 PM EST FRI JAN 2 2009

...GALE WARNING IN EFFECT FROM 8 AM SATURDAY TO 7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 7 AM EST SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
5 follow-up statements
191 
WHUS71 KGYX 022051
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
351 PM EST FRI JAN 2 2009

ANZ150-151-031200-
/O.EXT.KGYX.GL.W.0049.090102T2051Z-090104T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
351 PM EST FRI JAN 2 2009

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST SUNDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ152>154-031200-
/O.CON.KGYX.GL.W.0049.090103T1300Z-090104T1200Z/
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
351 PM EST FRI JAN 2 2009

...GALE WARNING REMAINS IN EFFECT FROM 8 AM SATURDAY TO 7 AM EST
SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 8 AM SATURDAY TO 7 AM EST
SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
166 
WHUS71 KGYX 030613
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
113 AM EST SAT JAN 3 2009

ANZ150>154-032100-
/O.EXT.KGYX.GL.W.0049.090103T0700Z-090104T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
113 AM EST SAT JAN 3 2009

...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST SUNDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
949 
WHUS71 KGYX 032012
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
312 PM EST SAT JAN 3 2009

ANZ150>154-041100-
/O.CON.KGYX.GL.W.0049.000000T0000Z-090104T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
312 PM EST SAT JAN 3 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
809 
WHUS71 KGYX 040723
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
223 AM EST SUN JAN 4 2009

ANZ150>154-041100-
/O.CON.KGYX.GL.W.0049.000000T0000Z-090104T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
223 AM EST SUN JAN 4 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
003 
WHUS71 KGYX 041015
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
515 AM EST SUN JAN 4 2009


ANZ150>154-041800-
/O.CAN.KGYX.GL.W.0049.000000T0000Z-090104T1100Z/
/O.NEW.KGYX.SC.Y.0002.090104T1015Z-090104T1800Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
515 AM EST SUN JAN 4 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jan 2, 3:12 PM EST, 2 minutes earlier.

Area forecast discussion, Jan 2, 3:12 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
312 PM EST FRI JAN 2 2009

.SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL CROSS THE REGION THIS
EVENING...THEN DEEPENING AS IT MOVES INTO THE MARITIMES TONIGHT.
THE LOW WILL PRODUCE A GUSTY WEST TO NORTHWEST FLOW OVER THE AREA
SATURDAY. AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION SATURDAY
NIGHT. A NARROW HIGH PRESSURE RIDGE WILL CROSS THE REGION SUNDAY.
A FRONTAL BOUNDARY WILL APPROACH FROM THE SOUTHWEST...CROSSING NEW
ENGLAND EARLY MONDAY. THEN HIGH PRESSURE ACROSS THE MID ATLANTIC
STATES WILL RIDGE NORTHWARD ON TUESDAY. LOW PRESSURE WILL LIFT OUT
OF THE SOUTHEAST...TRACKING NEAR NEW ENGLAND ON WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
IT APPEARS AS THOUGH THE PASSAGE OF THE WEAK SURFACE LOW AND
CLOSED MID LEVEL SYSTEM THIS EVENING WILL NOT HAVE A SIGNIFICANT
IMPACT ON THE REGION.

CURRENTLY...CLOUDS HAVE OVERSPREAD THE FORECAST AREA LATE THIS
AFTERNOON. THE INITIAL SHOT OF WARM AIR ADVECTION PRODUCED SOME
LIGHT SNOW SHOWERS TO THE SOUTH OF THE AREA...BUT AS OF YET NO
PRECIPITATION (AS THE LOW AND MID LEVEL REMAIN MUCH TOO DRY). A
LARGE AREA OF SNOW SHOWERS IN THE NEXT BATCH OF WARM AIR ADVECTION
MORE CLOSELY ASSOCIATED WITH THE CLOSED MID LEVEL SYSTEM OVER
SOUTHEAST ONTARIO AND WESTERN QUEBEC (WITH 1/2SM SN AT CYOW LATE
THIS MORNING).

THIS AREA SHOULD IMPACT THE NORTHERN NEW HAMPSHIRE MOUNTAINS.
ELSEWHERE...THE COLUMN MAY BE TOO DRY FOR MUCH TO REACH THE
GROUND. THE HIGHEST SNOW CHANCES WERE PLACED IN THE MOUNTAINS FOR
THIS EVENING...DROPPING OFF TO VERY LITTLE FOR THE MID COAST
(WHERE THE DRY AIR MAY WIN OUT COMPLETELY). AFTER THIS...WILL
WATCH THE WEAK SURFACE LOW MOVES OFFSHORE. MODEL CONSENSUS IS TO
KEEP ANY SNOW WITH AN INVERTED TROUGH OFFSHORE THIS EVENING. LEFT
A MENTION OF SNOW SHOWERS FOR CENTRAL MAINE WITH THIS FEATURE.

IN ADDITION...THE FLOW MAY BE RIGHT FOR AT LEAST THE FIRST PORTION
OF THE NIGHT FOR THE SNOW SHOWERS OFF LAKE ONTARIO TO AFFECT
WESTERN NEW HAMPSHIRE. THIS WAS REFLECTED IN THE TEXT AND DIGITAL
FORECASTS.

AFTER THE SURFACE LOW PASSES AND STARTS TO DEEPEN IN RESPONSE TO
THE MID LEVEL CLOSED SYSTEM PASSING...WINDS WILL PICK UP IN THE
COLD AIR ADVECTION. THIS SHOULD HELP BREAK UP THE CLOUDS IN THE
FAVORED DOWNSLOPE AREAS. ELSEWHERE...THE CLOUDS MAY BE TOUGHER TO
BREAK AS THEY BECOME TRAPPED UNDER THE INVERSION. FOR THIS REASON...
DID NOT STRAY MUCH FROM THE MOS CONSENSUS FOR LOWS TONIGHT.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
THE CYCLONIC FLOW BEHIND THE DEPARTING SYSTEM WILL RESULT IN A
TYPICAL UPSLOPE/DOWNSLOPE CLOUD PATTERN. THE COLUMN DRIES SATURDAY
MORNING...SO THERE MAY BE A LULL IN THE UPSLOPE SNOW SHOWERS
DURING THE MORNING AND EARLY AFTERNOON IN THE MOUNTAINS. ELSEWHERE...
EXPECTING PARTLY TO MOSTLY SUNNY SKIES...AS THE NAM LOW LEVEL
MOISTURE LOOKS A BIT OVERDONE.

THE WIND MAY END UP BEING THE MOST IMPORTANT SENSIBLE WEATHER
ELEMENT FOR SATURDAY. MODEL SOUNDINGS SUGGEST 35 TO 45 KNOTS WILL
BE AVAILABLE AT THE TOP OF THE INVERSION IN THE COLD AIR ADVECTION.
THIS APPEARS TO BE A SUB ADVISORY TYPE WIND EVENT...AS THE COLD
AIR ADVECTION IS NOT THAT IMPRESSIVE...AND THE DEEPENING SYSTEM TO
THE EAST NOT OVERLY INTENSE. WILL MENTION WIND GUSTS TO 35 TO 40
MPH FOR THE MORNING AND EARLY AFTERNOON.

ANOTHER SHORT WAVE IN THE CYCLONIC FLOW WILL APPROACH THE FORECAST
AREA LATE IN THE DAY. THIS WILL SET UP A MORE FAVORABLE UPSLOPE
SNOW PATTERN FOR THE MOUNTAINS...AND COULD BRING A BIT MORE IN THE
WAY OF CLOUDS TO THE DOWNSLOPE AREAS. HIGHS SATURDAY WERE BASED
MAINLY ON A MOS CONSENSUS.

THE SHORT WAVES PASSES SATURDAY EVENING...AND THIS MAY REPRESENT
THE BEST CHANCE OF ACCUMULATING SNOWS IN THE UPSLOPE FLOW IN THE
FAVORED LOCATIONS. THE OVERALL SYNOPTIC PATTERN BECOMES BETTER...
BUT MOISTURE MAY BE LACKING. ELSEWHERE...MORE CLOUDS IN THE
EVENING SHOULD BE FOLLOWED BY CLEARING AS HIGH PRESSURE BUILDS IN
AT THE SURFACE. LOWS WERE BASED MAINLY ON A MOS BLEND.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
A NARROW HIGH PRESSURE RIDGE BUILDS ACROSS NEW ENGLAND ON SUNDAY.
THE RIDGE BETWEEN SYSTEMS IS SO NARROW...THAT WARM AIR ADVECTION
ALOFT HAS ALREADY SET IN DURING THE DAY...WITH NAM BUFKIT SHOWING
A SIGNIFICANT INVERSION DEVELOPING AT ABOUT 3000 FT DURING THE
DAY. THIS SUGGESTS MOS MAY BE OPTIMISTIC ON SKY COVER...AND COULD
SEE A LAYER OF STRATUS FORM FROM THE MOISTURE TRAPPED BENEATH THE
INVERSION...LIMITING SUNSHINE. WITH THE POTENTIAL FOR
STRATUS...AND SOUNDING SHOWING COLD AIR CLINGING TO THE
SURFACE...HEDGE A TAD ON THE COLD SIDE OF NAM/GFS MOS BLEND FOR
TEMPERATURES.

WHAT LOOKS TO BE A WEAK OCCLUDED FRONT (DEPENDING ON WHERE IN NEW
ENGLAND YOU SIT)...CROSSES EARLY MONDAY. REGARDLESS THE
MODEL...LOOKS TO BE A NUISANCE EVENT...WITH GENERALLY LESS THAN
.10 OF QPF IF ANY AT ALL. GFS IS WEAKER/LOWER ON QPF THAN THE
NAM/GEM/UKMET/EUROPEAN. PREFER TO HEDGE POPS UP TO HIGH CHANCE IN
THE WEAK WARM AIR ADVECTION...AS GFS MOS MAY UNDERDO OUR CHANCES
OF MEASURING AS A LOW-END OUTLIER. PERHAPS THE ONLY ISSUE WITH
THIS...IS THAT WARM AIR IN THE MID LEVELS WILL PROHIBIT SNOW
DEVELOPMENT IN THE SOUTHERN HALF OF THE CWA. 850 MB TEMPS ARE NOT
FORECAST TO GET TOO WARM...SUGGESTING SLEET...HOWEVER LIGHT PRECIP
OR SOUTHERN LOCATIONS MAY BE SEE LIGHT FREEZING RAIN. ANY FREEZING
RAIN WOULD BE MORE OF A TRAVEL HAZARD THAN ANYTHING ELSE...WITH
VERY THE VERY LIGHT QPFS.

ANOTHER NARROW RIDGE BUILDS IN FOR TUESDAY...THOUGH NORTHWEST FLOW
MAY BE ENOUGH TO PRODUCE SNOW SHOWERS BEHIND THE FRONT CONFINED TO
THE MOUNTAINS. THEN A MORE SIGNIFICANT SYSTEM APPROACHES TUESDAY
NIGHT. FAIRLY GOOD MODEL CONSENSUS ON THIS SYSTEM...WITH THE
GFS/GEM/EUROPEAN ALL PAINTING A SIMILAR PICTURE. BASICALLY...500
MB SHORTWAVE CROSSES THE GREAT LAKES...LIFTING A WARM FRONT AND A
GOOD SWATH OF MOISTURE TOWARDS THE REGION. A COASTAL LOW DEVELOPS
AT SOME POINT...HELPING TRAP IN COLD AIR...AGAIN AT SOME POINT. AS
IT STANDS NOW...NORTHERN AREAS ARE LIKELY TO SEE MOSTLY SNOW.
SOUTH...MIXED PRECIPITATION IS A CONCERN...WITH SNOW...SLEET...FREEZING
RAIN...AND RAIN ALL WITHIN THE REALM OF POSSIBILITY. WITH QPFS
ROUGHLY AN INCH WITH THIS SYSTEM...IT COULD POSE A SIGNIFICANT
IMPACT. HOWEVER...UNLIKE PAST SYSTEMS...IT IS NOT FORECAST TO
BRING PARTICULARLY STRONG WINDS AT THIS TIME. WITH MODEL
CONSENSUS...LEAN TOWARDS LOW-END LIKELY POPS.

LOOKING AHEAD...SYSTEM LIFTS TO THE NORTH ON THURSDAY...WITH A
HIGH LIKELY TO BUILD IN FOR FRIDAY. SOME DISAGREEMENT AS TO HOW
FAST THE LOW LIFTS OUT...THOUGH ANOTHER ROUND OF UPSLOPE SNOW
SHOWERS IN THE MOUNTAINS IS A GOOD BET WHENEVER THE SYSTEM DOES
PASS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
IN THE NEAR TERM...EVEN WITH THE PASSAGE OF THE SURFACE LOW AND
MID LEVEL SUPPORT FOR THE LOW...VFR CONDITIONS ARE EXPECTED FOR
TONIGHT. IT IS POSSIBLE THAT KLEB COULD SEE MVFR CONDITIONS IN
SNOW SHOWERS BETWEEN 2300 UTC AND 0600 UTC...AS SNOW SHOWER
ACTIVITY MAKES IT EAST FROM LAKE ONTARIO.

IN THE SHORT TERM...VFR CONDITIONS ARE EXPECTED SATURDAY AND
SATURDAY NIGHT AS ANOTHER MID LEVEL SHORT WAVE PASSES SATURDAY
EVENING. WINDS WILL START TO GUST WITH SUNRISE IN THE COLD AIR
ADVECTION SATURDAY MORNING...AND A FEW GUSTS TO 35 KNOTS ARE
POSSIBLE.

LOOKING AHEAD...EXPECT A PERIOD OF PATCHY MVFR CIGS SUNDAY INTO
MONDAY...AND PERHAPS A PERIOD OF SN/PL/FZRA. A SIGNIFICANT SYSTEM
ON TUESDAY NIGHT AND WEDNESDAY MAY LOWER CIGS AND VSBY TO IFR OR
LOWER.

&&

.MARINE...
IN THE NEAR TERM...WINDS ARE AT SMALL CRAFT LEVELS IN THE SOUTHWEST
FLOW BEHIND THE WEAK WARM FRONT TO THE NORTH. IN FACT...MISM1 IS
FLIRTING WITH GALE FORCE GUSTS. THIS SHOULD BE FAIRLY SHORT LIVED
AS THE WARM AIR ADVECTION PEAKS LATE THIS AFTERNOON. OTHERWISE...WINDS
WILL STAY IN THE SMALL CRAFT RANGE THROUGH THE EVENING HOURS...OR
UNTIL A WEAK LOW CROSSES THE WATERS THIS EVENING. SEAS WILL ALSO
REACH SMALL CRAFT LEVELS THIS EVENING...IN RESPONSE TO THE
FAVORABLE FETCH.

THE WEAK LOW WILL THEN DEEPEN EAST OF THE WATERS TONIGHT...IN
RESPONSE TO THE PASSAGE OF A MID LEVEL SHORT WAVE. THE LOW WILL
BE MOVING AWAY AS IT DEEPENS...SO THE WEST TO NORTHWEST FLOW WILL
INCREASE BACK TO STRONG SMALL CRAFT LEVELS LATE TONIGHT.

IN THE SHORT TERM...MODEL SOUNDINGS SUGGEST THAT THE DEPTH OF THE
MIXED LAYER WILL BE SUCH THAT 40 TO 45 KNOT WINDS WILL BE AVAILABLE
AT THE TOP OF THE INVERSION. WHILE THE GRADIENT IS SUPPORTIVE OF A
MINIMAL GALE...THE MIXING IN THE COLD AIR ADVECTION SHOULD ALLOW
WINDS TO GUST TO 40 KNOTS...ESPECIALLY OVER THE OCEAN WATERS.

ANOTHER MID LEVEL SHORT WAVE PASSES SATURDAY EVENING. THIS WILL
RESULT IN A LOWER MIXED LAYER...BUT WINDS AT THE TOP OF THAT
INVERSION SHOULD SUPPORT GALE WINDS AS WELL.

LOOKING AHEAD...A SERIES OF FAST MOVING SYSTEMS WILL SET UP A
QUICKLY CHANGING PATTERN ON THE WATERS. LARGELY SPEAKING...CONDITIONS
WILL FALL INTO SMALL CRAFT CRITERIA...WITH 6 TO 12 HR PERIODS OF
SUB SCA CONDITIONS AS NARROW HIGH PRESSURE SYSTEMS CROSS SUNDAY
AND TUESDAY. LOW END GALES ARE POSSIBLE WITH THE TUESDAY NIGHT
INTO WEDNESDAY SYSTEM.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WARNING FROM 8 AM SATURDAY TO 7 AM EST SUNDAY FOR
     ANZ150>154.

&&

LONG TERM...APFFEL
Hazardous weather outlook, Jan 2, 5:34 AM EST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
534 AM EST FRI JAN 2 2009

MEZ007>009-012>014-018>028-NHZ001>010-013-014-031045-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
534 AM EST FRI JAN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-031045-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
534 AM EST FRI JAN 2 2009

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 10:11 PM ESTSmall Craft Advisory for WindsGYX6 hr
Jan 2, 3:31 AM ESTGale WatchGYX12 hr
Jan 2, 3:31 AM ESTSmall Craft AdvisoryGYX33 min

Nearby

Gale Warnings in Maine, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.